The paper is devoted to the study of an approximation process on an unbounded interval representing an integral form in Kantorovich sense of K. Balazs operators. We establish the degree of approximation in some function spaces pointing out the relationship between the local smoothness of functions and the local approximation. By using the modulus of variation, the approximation property in discontinuity points is also examined.
Department of Mathematics, Babes-Bolyai University, Cluj-Napoca, Romania
Kantorovich-type operator, Bohman-Korovkin theorem, modulus of smoothness of first order, modulus of variation, local Lipα (0 < α ≤ 1)
O. Agratini, An approximation process of Kantorovich type, Miskolc Mathematical Notes, 2 (2001) no. 1, 3-10.
About this paper
Miskolc Mathematica Notes
google scholar link
 Balazs, C.: Approximation by Bernstein type rational functions, Acta Math. Acad. Sci. Hungar., 26(1-2), (1975), 123-134.
 Balazs, C. and Szabados, J.: Approximation by Bernstein type rational functions. II, Acta Math. Acad. Sci. Hungar., 40, (1982), 331-337.
 Totik, V.: Saturation for Bernstein type rational functions, Acta Math. Hung., 43(3-4), (1984), 219-250.
 Della Vecchia, B.: On some preservation and asymptotic relations of a rational operator, Facta Universitatis, 4, (1989), 57-62.
 Abel, U. and Della Vecchia, B.: Asymptotic approximation by the operators of K. Balazs and Szabados, Acta Sci. Math. (Szeged), 66, (2000), 137-145.
 Altomare, F. and Campiti, M.: Korovkin-Type Approximation Theory and its Applications, De Gruyter Series Studies in Mathematics, Vol.17, Walter de Gruyter, Berlin – New York, 1994.
 Chanturiya, Z.A.: Modulus of variation of function and its application in the theory of Fourier series, Dokl. Akad. Nauk SSSR, 214, (1974), 63-66 (in Russian).
 Aniol, G.: On the rate of pointwise convergence of the Kantorovich-type operators, Fasciculi Mathematici, 29, (1999), 5-15.